Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 27, 2009, 6:59 PM CDT for Wabash County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2009, 6:59 PM CDT (23:59 UTC)
- Expired
- May 27, 2009, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:35 PM CDT, 24 minutes earlier.
Area forecast discussion, May 27, 6:35 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 635 PM CDT WED MAY 27 2009 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE. && .DISCUSSION... WE WILL HAVE HIGH CHC-LIKELY POPS ALONG/AHEAD OF AN APPROACHING COLD FRONT ATTENDANT TO ITS SURFACE LOW PRESSURE SYSTEM. LATEST SWODY1 EXPANDED SLGT RISK TO COVER ENTIRE FA...IN WARM/UNSTABLE MAINLY DAYTIME AIRMASS WITH MARGINALLY SUPPORTIVE LAPSE RATES FOR ISOLD SVR. UPPER WAVE/TROF MOVES FRONT INTO/THRU REGION TONIGHT-THU. CONTINUE POPS AHEAD OF/ALONG/AND SLIGHTLY BEHIND FRONT ITSELF...AT LEAST TIL UPPER WAVE KICKS OUT THU NIGHT. RELATIVELY DRIER AIRMASS FILLING IN THE WAKE OF THE DEPARTING FRONT WILL BE SHORT- LIVED...WITH NW FLOW PERTURBATION COMING DOWN AND REINTRODUCING A POP ACROSS OUR NWRN 1/2 CWA SATURDAY...FANNING OUT AS IT SPREADS SOUTH AND EAST THRU SAT NIGHT. SPC LIKEWISE OUTLOOKS SLGT RISK OF SVR FOR THIS TIME PERIOD AS WELL. SUN-MON LOOK DRY FOR NOW...WITH RETURN POPS BY DAYS 6-7 AS FAIRLY ACTIVE SPRING LIKE PATTERN REMAINS IN PLAY. HAVE TAKEN BLEND OF MOS GIVEN SIMILARITIES AND WORKED INTO COLLAB PIC...BOTH TEMPS/POPS NOT BEING TOO FAR APART. && .AVIATION... CONVECTION WILL LIKELY AFFECT THE TAF SITES EARLY TONIGHT...EITHER DIRECTLY OR IN THE VICINITY OF. OTHERWISE GRADUALLY SHIFTING WINDS FROM SSW TO WNW WITH FROPA. KEPT PREVIOUS FORECAST INCLUSION OF LOW CIGS BEHIND THE FRONT LATE TONIGHT INTO THURSDAY MORNING...FOLLOWED BY GRADUAL IMPROVEMENT MIDDAY THROUGH AFTERNOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 27, 12:45 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT WED MAY 27 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1245 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE SLIGHT RISK OF SEVERE THUNDERSTORMS HAS BEEN EXPANDED TO INCLUDE ALL OF THE QUAD STATE...MAINLY THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THUNDERSTORM SEVERE WEATHER HAZARDS. LIGHTNING AND LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED. RIVERS WILL REMAIN IN FLOOD...PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND WESTERN KENTUCKY SATURDAY AFTERNOON AND SATURDAY NIGHT. THIS INCLUDES A SLIGHT CHANCE OF SEVERE STORMS WITH THE POTENTIAL FOR DAMAGING WINDS OR LARGE HAIL. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUEST MAY OCCUR THIS AFTERNOON OR SATURDAY.
In the hours before
Special weather statement, May 27, 6:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 616 PM CDT WED MAY 27 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-280100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 616 PM CDT WED MAY 27 2009 ...SIGNIFICANT WEATHER ADVISORY... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY THROUGH 800 PM. SOME OF THE STORMS MAY PRODUCE PENNY TO NICKEL SIZE HAIL...LOCALLY STRONG WIND GUSTS 40 TO 50 MPH...AND VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. HEAVY RAIN COULD CAUSE LOCALIZED FLOODING. MOVEMENT OF THE STORMS WILL BE NORTHEAST UP TO 25 MPH.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 28 min |
| May 27, 6:20 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 25 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 32 min |
| May 27, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 36 min |
| May 27, 4:37 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| May 27, 5:13 PM CDT | Areal Flood Advisory | PAH | Bollinger, Wayne | 3 hr |
| May 27, 6:59 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 31 min |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.